MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44420
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the valve was not working prior to implant during testing.According to the report, the preoperative of the valve before implantation didn't pass.Reportedly, the valve was replaced.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux, pre-implantation, and leak testing.There was crystalline debris noted in the interior and exterior of the device.Debris within the valve may interfere with the adjustment mechanism resulting in difficulty adjusting the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ approximately 120 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.Approximately 83 cm of the lumbar catheter was returned.It met the requirements for patency and leak testing.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6712284
Report Number2021898-2017-00374
Device Sequence Number2064486
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number44420
Device Lot NumberE24466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1